Floricet Abuse: Effects, Signs & Symptoms
If you believe that you or someone you know has a problem with the prescription medication Fioricet, there are important questions you must answer before you can take positive steps toward recovery. Chief among these questions are the official definition of addiction, the impact that Fioricet withdrawal can have on your health and the best types of treatment for your specific situation. A firm grounding in these topics will help you face the future with a realistic idea of the challenges ahead.
Symptoms and Side Effects of Fioricet Addiction
Fioricet contains the barbiturate tranquilizer butalbital[i]. Like all barbiturates, butalbital is capable of triggering a condition called sedative, hypnotic and anxiolytic (SHA) use disorder[ii] when consumed in excess. The SHA-use disorder diagnosis is designed to include people affected by symptoms of addiction, as well as people affected by harmful, non-addicted abuse. Experts group these two problems together because they can appear at the same time or separately.
When looking for addiction related to the use of Fioricet (or any other sedating or anxiety-reducing medication), doctors focus on a specific range of possible symptoms. These symptoms include:
- An inability to regulate how often you consume the medication
- An inability to regulate the amount you consume during any given episode of use
- Multiple unsuccessful attempts to halt your use of Fioricet
- The need to increase your intake of Fioricet in order to notice its impact
- The development of cravings for the medication between episodes of use
- An inability to change the way you use Fioricet after your intake interferes with your normal mental or physical function
- The forsaking of preferred leisure activities so you have more time for medication consumption
You may be affected by non-addicted Fioricet abuse if you develop a habit of using the medication in dangerous situations or keep up your pattern of misuse despite objections from friends or family. In addition, the presence of diagnosable abuse may be indicated by a pattern of misuse that disrupts your commitment to fulfill your duties at home, at work or in the classroom.
Other behavioral, physical and mental changes may also alert you to the presence of a Fioricet-related problem. People who misuse smaller amounts of the medication may appear drunk, become drowsy or lose their normal social inhibitions. People who misuse the medication in larger amounts may seem fall-down drunk, experience mental confusion and/or start slurring their words.
People who take Fioricet can become dependent on the medication, even if they never stray from their prescription instructions. In such a situation, a doctor can help you control dependence and avoid developing the symptoms of outright addiction. It’s important to note that, as your level of intake increases, the difference between lethal and non-lethal doses of any barbiturate can grow quite small. This means that anyone addicted to Fioricet faces a very real overdose risk.